Use of Yervoy for OM

Posted By
5/7/2012 12:25am
View other posts by
Activity
Replies: 7

Hello.  Was wondering if anyone here with OM , stage IV has been prescribed Yervoy and actually was able to go through all 4 treatments?

Thanks

lak - (5/7/2012 - 1:42am)

Hi

i m Lesley in the UK I completed all 4 treatments in Sept- Dec 2010. I had had 2 liver resections the last 4 weeks before first ipi dose.

I had trouble with diarhoea 2 weeks after the first dose started low dose steroids to control that after the second dose I was admitted with a fever and pain turned out to be a urine infection they also found I had developed auto immune liver disease the steroids were increased. I had the third infusion after a delay my liver went off again I remained on steroids always trying to decrease dose without liver going off too much. I had the final dose 22nd december.

 

In February I had developed 20+ lesions in liver these were treated with SIRT in March- 12 weeks more or less after last dose of ipi. i have nad no new disease since Feb 2011. I have no visible disease on scans. We thought ipi had not worked but we have no explanation as to why I have no disease.

 

I was one of the first patients to have ipi in the UK it was before it was available on compassionate use. It was not in a trial. I think that let me have it in the prolonged fashion i doubt now that i would be allowed to continue ipi on sterods and have the fourth dose so late my course was more less from the beginging of september to the end of december

I did not get off steroids till October 2011. There were worries about my pituitary. I supplement my thyroid with thyroxine now.

i had a dose of 3mg per kg.

 

carpe diem

Lesley.

 

edamaser - (5/7/2012 - 3:01pm)

Lesley,

I wonder if your NED status is a result of the abscopal effect?  You had ipi, followed by SIRT (radiation), so maybe.  Just throwing this idea into the pot.

As far as having taken all 4 infusions of ipi, I did (and yes, I'm stage IV).  I had my last infusion on Jan. 13, 2012.  Side effects were quite tolerable (dry mouth, fatigue, loss of appetite, etc.). I also had 3mg/kg.  I don't yet know if it "worked;"  I'll be scanned in 1 1/2 weeks.  Will let the group know.

Esther

lak - (5/7/2012 - 3:37pm)

I know we are all wondering that too. Hard to know or were my lesions progression proir to response - nobody thought so at the time.

I m wondering about reinduction or maintenance i m learning about the antibody responses then I will find out what mine were to ipi. I know I will be ill with more ipi just I feel its time to top up. My immune system does not seem so hyped any more although I still have not really had a cold since Sept 2010.

 

Hoping you have a response Esther.

 

Lesley

k1ahmed - (5/7/2012 - 3:21pm)

After 2nd infusion of Yervoy, she developed serious nausea and diarahea.  It is highly questionable why her Oncologist didn't quickly realize the potential for colitis, which is a known side effect.  She went on for several days with Immodium and hydration but has developed a serious case of colitis.  She is told that there will be no more Yervoy infusion. 
We hope she recovers back soon but question is now:  what is next for therapy?  Any thoughts?

k1ahmed - (5/22/2012 - 1:24pm)

She is out of hospital, stablized and recovering from Colitis.  As I mentioned, yervoy is discontinued.

I had one consultation with Dr. Flaherty at Karmanos in Detroit.  Another one , we will have at U of M next week on the next steps.

At this time, the last scan (few weeks ago) showed her still NED.

lak - (5/22/2012 - 2:08pm)

HI,

I am very glad she is out of hospital- she was in a long time.

Just refresh me- her dose was 3mg? Has she had any prior treatment ? What was her situation before starting ipi- did she have active metastases or was she like me post liver resection etc. to remove visible disease or was she post treatment of her eye but had not developed metastases yet.

 

please update us and I will keep my fingers crossed for her.

 

Lesley

k1ahmed - (5/22/2012 - 2:59pm)

Hi Lesley

Thanks for the concern.

She was in hospital for 11 days and once colonoscopy was performed and colitis was confirmed and steriod treatment started, she got better quickly.  It is still a big issue with us on why it took this long to come to that conclusion. Anyways..

I cannot remember now what was her dose, I will go back and check and report to you .

Her history:  Primary tumor in eye detected and treated with plaque in 2001.  Met in liver detected in Nov. 2011 and confirmed with biopsy in Jan. 2012.  Size was about 1.4 cm, only one lesion.  Liver resection done late Jan. 2012 and no further mets found.  She had good margins.

Ipi started in April 2012 and the second infusion caused the colitis. 

Interstingly, we just talked to a melanoma expert (cutaneous melanoma) at karmanos institute and he said that he would have not prescribed Yervoy since she is NED and there is no way to measure the effectiveness of Yervoy. He suggested PET/CT every three months. 

Since resection, a catscan was done on her abdomen while in hospital (early this month) and it came out ok.

I have seen mixed reviews of Yervoy when stopped at 2 doses.  I guess there is not enough data to establish the effectiveness of this medicine.  This melanoma expert did say that some studies suggest that developing colitis (and other serious effects) show that the immune system may be ready to work as intended by Yervoy (killing cancer tumors).  Too early to tell, I guess in her case.

Thanks for all the support.